# SDR 2003FA0000214

- Difficulty date: February 24, 2003
- Submitted: March 7, 2003
- Operation: General aviation
- Engine: Cont IO520*
- System (JASC): 7414 · Magneto/Distributor
- Part: Distributor Blk
- Part number: K3823
- Condition: Mismanufactured
- Location: Magneto
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

MAGNETO REMOVED FROM ENGINE FOR 500 HOUR INSPECTION IAW THE MAINTENANCE MANUAL.  DURING INSPECTION FOUND THAT THE CARBON BRUSH WAS RUBBING AND CAUSING CARBON DUST.  RECOMMENDATION IS TO HAVE MANUFACTURE LOOK AT PROCESS OF MANUFACTURING AND LOOK AT REDUCING THE TOLERANCES BETWEEN THE DISTRIBUTOR BLOCK AND THE GEAR POST WHERE THEY FIT TOGETHER TO HELP PREVENT GEAR FROM ROCKING BACK AND FORTH.  FURTHER INVESTIGATION BY MFG REQUIRED TO CORRECT PROBLEM.
